Georgia, 2026

Drought in Georgia, January 13 to 31, 2026

January 13 to 31, 2026 · NWS FFC · 28 events in 28 counties and zones

The Severe to Extreme Drought that characterized Fall 2025 persisted into January 2026 as north and central Georgia failed to benefit from the typical 'recharge' period. A more active weather pattern in the second half of the month allowed for several rounds of beneficial, albeit non-drought-breaking, rainfall, particularly over the north and northwest portions of the state.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The Severe to Extreme Drought that characterized Fall 2025 persisted into January 2026 as north and central Georgia failed to benefit from the typical 'recharge' period. A more active weather pattern in the second half of the month allowed for several rounds of beneficial, albeit non-drought-breaking, rainfall, particularly over the north and northwest portions of the state. While these systems helped stabilize soil moisture in some areas, deep-layer moisture deficits remained significant, and led to the redevelopment of D3 Extreme Drought over portions of the state.

Precipitation for January varied across north and central Georgia. Much of north Georgia and the Metro Atlanta area received between 3.0 and 5.0 inches of rain, which neared 60 to 100 percent of the monthly normal. In contrast, central Georgia continued to lag behind, with many areas receiving only 1.5 to 3.0 inches (approximately 40 to 60 percent of normal). Despite the uptick in surface moisture, the cumulative rainfall deficit since August 2025 remained between 8 and 14 inches for a large swath of the Piedmont. Consequently, while topsoil showed signs of recovery, subsoil moisture and groundwater levels remained low for mid-winter.

Agricultural impacts continued to be reported through the Condition Monitoring Observer Reports (CMOR). The winter wheat crop, already stunted by the dry fall months, showed uneven growth and poor tillering in the most affected central Georgia counties. Livestock producers remained in a critical state; although January rains provided some minor recharge to stock ponds, many remained at dangerously low levels. The reliance on supplemental hay feeding remained total across central Georgia, and the high cost of feed continued to drive reports of decreasing herd size as producers looked toward a potentially dry spring.

The U.S. Drought Monitor (USDM) reflected a month of slow expansion of drying conditions. At the start of January, roughly 15.4 percent of north and central Georgia was in D2 Severe Drought. By the end of the month, this figure had shifted slightly to 50.96 percent. Although there were some improvements over portions of the western and northern greater Metro Atlanta area, there were also pockets of D3 Extreme Drought that expanded, including Harris, Chattahoochee, Muscogee, Madison, Oglethorpe, and Wilkes counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jan 12, 6:38 PM EST, 5 hours 22 minutes earlier. Its key messages:

  • Updated at 630 PM EST Mon Jan 12 2026
  • Increased fire danger concerns this afternoon and Tuesday in portions of central Georgia.
  • After a brief warmup, a reinforcing colder airmass arrives Wednesday night into Thursday.
  • Light mountain snow showers remain possible late Wednesday into early Thursday morning, though potential accumulations currently look quite limited in both area and amounts.
Area forecast discussion, Jan 12, 6:38 PM EST, 5 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
638 PM EST Mon Jan 12 2026

...New 00Z Aviation Discussion...

.KEY MESSAGES...
Updated at 630 PM EST Mon Jan 12 2026

  - Increased fire danger concerns this afternoon and Tuesday in
    portions of central Georgia.

  - After a brief warmup, a reinforcing colder airmass arrives
    Wednesday night into Thursday.

  - Light mountain snow showers remain possible late Wednesday
    into early Thursday morning, though potential accumulations
    currently look quite limited in both area and amounts.

&&

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 208 PM EST Mon Jan 12 2026

A cool and dry airmass remains in place across north and central
Georgia. Meanwhile, surface high pressure is centered over the
Lower Mississippi River Valley and will continue to advance
eastward through the remainder of the day and into Tuesday. High
temperatures this afternoon will be close to daily normals,
largely ranging from the upper 40s in far north Georgia to the mid
50s in east- central Georgia. High cirrus continues to overspread
much of the forecast area and will diminish this evening.
Relative humidity values are expected to drop to between 20-25% in
east-central Georgia for a few hours this afternoon. Gusty winds
yesterday allowed finer fuels to dry out in this area and more
drying is expected in spite of the cirrus deck and light winds
closer to the high. Because of these factors, a Fire Danger
Statement is in effect for our far southeastern counties until 7
PM EST.

Conditions will be similar on Tuesday, though the airmass will
begin to warm under the influence of the lingering, weakening
surface high. Low temperatures overnight into Tuesday morning will
range from the mid 20s to low 30s. High temperatures will be
several degrees warmer than today, ranging from the mid 50s to low
60s. Dry fuels and minimum RH values between 20-25% in central
Georgia will likely warrant the issuance of another Fire Danger
Statement tomorrow. Tuesday night, longwave troughing will amplify
and dig southward along the Mississippi River and towards the
Gulf Coast. This will set up a southwesterly upper level flow
pattern over the region, with increasing atmospheric moisture to
follow. The evolution and movement of this trough will also
influence the movement of a weak surface low over the northern
Gulf, which will bring the next round of precipitation into the
area in the long term period...

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 208 PM EST Mon Jan 12 2026

Deep troughing will be sinking into the eastern U.S at the start
of the long-term forecast period with the first of a couple of
strong shortwaves will affect the region from Wednesday night into
early Thursday, bringing with it some light precipitation to
primarily north Georgia. The ongoing drier trend has continued
within recent ensemble output during this time frame, with QPF
largely under a tenth of an inch expected across north Georgia.
Additionally, the bulk of the coldest air looks to arrive in the
wake of most precipitation, leaving a limited window for overlap.
Still, scattered snow showers will be possible late Wednesday into
early Thursday morning, primarily in the higher elevations of the
north Georgia mountains within the region of enhanced upslope
flow. Even in these spots, any potential snow accumulations look
limited with probabilities for meaningful accumulations continuing
to diminish with newer guidance. Currently, probabilities for
even 0.5" of snow are largely nil outside of the higher elevations
of the north Georgia mountains where light accumulations of this
caliber remain possible. Otherwise, we may have to watch for some
isolated black ice potential as the subfreezing temperatures
quickly filter in Wednesday night, though the saving grace from
widespread concerns will be the very light precipitation amounts
as well as gusty winds that should help dry most roadways.

Below normal temperatures are assured in the wake of this system
with Thursday bringing highs mainly in the 30s in north Georgia to
40s farther south, some 15+ degrees below normal. A gradual
warming trend can be expected from Friday into Saturday, though a
substantial spread in ensemble guidance indicates ongoing
uncertainty in temperatures by the weekend. Confidence in any
weekend precipitation potential also remains quite low with a
generally drier trend also remaining evident with newest
model/ensemble guidance. The potential for any overlap in
precipitation and colder temperatures in associated with this
second trough over the weekend will remain in focus over the
coming days, but at this juncture confidence in any specific
scenario remains low.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM EST Mon Jan 12 2026

VFR conditions will prevail through the TAF period, with
gradually decreasing cirrus clouds overnight. Winds will decrease
to around 3 kts or less overnight, then gradually increase to 4-7
kts out of the west late tomorrow (Tuesday) morning to early
afternoon.

//ATL Confidence...00Z Update...
High confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          30  58  38  58 /   0   0   0  10
Atlanta         33  57  41  56 /   0   0   0  20
Blairsville     27  56  32  50 /   0   0   0  30
Cartersville    26  56  36  55 /   0   0   0  30
Columbus        30  59  39  58 /   0   0  10  10
Gainesville     33  56  39  55 /   0   0   0  20
Macon           29  60  38  59 /   0   0  10  20
Rome            30  60  40  58 /   0   0   0  40
Peachtree City  27  58  37  57 /   0   0  10  20
Vidalia         32  61  39  59 /   0   0  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...King
LONG TERM....RW
AVIATION...Martin
Hazardous weather outlook, Jan 12, 8:00 PM EST, 4 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
800 PM EST Mon Jan 12 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
800 PM EST Mon Jan 12 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Increased fire danger is likely again on Tuesday afternoon across
parts of central Georgia.

Flurries and light snow will be possible in portions of far north
Georgia late Wednesday night into Thursday morning. At this time,
as much as around a half inch of snow accumulation is possible in
the higher elevations of far northeast Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 drought. Local standard time, as filed.

Drought, Bibb

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Bibb forecast zone
Reported by
Drought Monitor
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Bibb County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial three-week period of Severe Drought that began on November 25. By the end of January, the County had recorded a cumulative total of six weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Bleckley

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Bleckley forecast zone
Reported by
Drought Monitor
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Bleckley County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial three-week period of Severe Drought that began on November 25. By the end of January, the county had recorded a cumulative total of six weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Crisp

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Crisp forecast zone
Reported by
Drought Monitor
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Crisp County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial five-week period of Severe Drought that began on November 11. By the end of January, the county had recorded a cumulative total of eight weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Dodge

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Dodge forecast zone
Reported by
Drought Monitor
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Dodge County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial four-week period of Severe Drought that began on November 18. By the end of January, the county had recorded a cumulative total of seven weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Dooly

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Dooly forecast zone
Reported by
Drought Monitor
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Dodge County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial five-week period of Severe Drought that began on November 11. By the end of January, the county had recorded a cumulative total of eight weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Jefferson

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Jefferson County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 21. By the end of January, the county had recorded a cumulative total of 11 weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Johnson

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Johnson forecast zone
Reported by
Drought Monitor
Coordinates
32.702, -82.660 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Johnson County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 21. By the end of January, the county had recorded a cumulative total of 11 weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Lamar

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Lamar forecast zone
Reported by
Drought Monitor
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Lamar County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial four-week period of Severe Drought that began on November 18. By the end of January, the county had recorded a cumulative total of seven weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Laurens

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Laurens forecast zone
Reported by
Drought Monitor
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Laurens County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial four-week period of Severe Drought that began on November 18. By the end of January, the county had recorded a cumulative total of seven weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Monroe

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Monroe forecast zone
Reported by
Drought Monitor
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Monroe County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial four-week period of Severe Drought that began on November 18. By the end of January, the county had recorded a cumulative total of seven weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Montgomery

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Montgomery forecast zone
Reported by
Drought Monitor
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Monroe County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial six-week period of Severe Drought that began on November 4. By the end of January, the county had recorded a cumulative total of nine weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Pulaski

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Pulaski forecast zone
Reported by
Drought Monitor
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Pulaski County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial four-week period of Severe Drought that began on November 18. By the end of January, the county had recorded a cumulative total of seven weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Stewart

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Stewart forecast zone
Reported by
Drought Monitor
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Stewart County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial seven-week period of Severe Drought that began on October 28. By the end of January, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Sumter

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Sumter forecast zone
Reported by
Drought Monitor
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Sumter County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial five-week period of Severe Drought that began on November 11. By the end of January, the county had recorded a cumulative total of eight weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Telfair

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Telfair forecast zone
Reported by
Drought Monitor
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Telfair County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial four-week period of Severe Drought that began on November 18. By the end of January, the county had recorded a cumulative total of seven weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Toombs

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Toombs forecast zone
Reported by
Drought Monitor
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Toombs County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial six-week period of Severe Drought that began on November 4. By the end of January, the county had recorded a cumulative total of nine weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Treutlen

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Treutlen forecast zone
Reported by
Drought Monitor
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Treutlen County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial six-week period of Severe Drought that began on November 4. By the end of January, the county had recorded a cumulative total of nine weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Twiggs

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Twiggs forecast zone
Reported by
Drought Monitor
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Twiggs County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial three-week period of Severe Drought that began on November 4. By the end of January, the county had recorded a cumulative total of six weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Warren

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Warren forecast zone
Reported by
Drought Monitor
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Warren County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial three-week period of Severe Drought that began on November 4. By the end of January, the county had recorded a cumulative total of five weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Wheeler

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
32.117, -82.725 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Wheeler County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial six-week period of Severe Drought that began on November 4. By the end of January, the county had recorded a cumulative total of nine weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Wilcox

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Wilcox forecast zone
Reported by
Drought Monitor
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Wilcox County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial five-week period of Severe Drought that began on November 11. By the end of January, the county had recorded a cumulative total of eight weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Wilkinson

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Wilkinson forecast zone
Reported by
Drought Monitor
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Wilkinson County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial three-week period of Severe Drought that began on November 25. By the end of January, the county had recorded a cumulative total of six weeks at or above the D2 threshold since the drought’s inception in the fall.

Drought, Greene

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Greene forecast zone
Reported by
Drought Monitor
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 Severe Drought conditions were introduced to Greene County on January 13, and continued into February.

Drought, Oconee

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Oconee forecast zone
Reported by
Drought Monitor
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Oconee County on January 13. By the end of the month, the county had recorded a cumulative total of three weeks at the D2 threshold.

Drought, Taliaferro

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Taliaferro forecast zone
Reported by
Drought Monitor
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Taliaferro County on January 13. By the end of the month, the county had recorded a cumulative total of three weeks at the D2 threshold.

Drought, Wilkes

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Wilkes forecast zone
Reported by
Drought Monitor
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced to Wilkes County on January 13. By January 20, the county had degraded to D3 (Extreme Drought), particularly over the northern portion of the county. By the end of the month, the county had recorded a cumulative total of three weeks at or above the D2 threshold.

Drought, Emanuel

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Emanuel forecast zone
Reported by
Drought Monitor
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Emanuel County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial nine-week period of Severe Drought that began on October 14. By the end of January, the county had recorded a cumulative total of 12 weeks at the D2 threshold since the drought’s inception in the fall.

Drought, Webster

When
January 13, 12:00 AM EST to January 31, 11:59 PM EST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Webster County on January 13. This degradation followed a brief mid-winter reprieve, which had interrupted an initial four-week period of Severe Drought that began on November 18. By the end of January, the county had recorded a cumulative total of 7 weeks at the D2 threshold since the drought’s inception in the fall.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2026Every state in 2026This day in weather historyWarnings in Georgia, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315719, 1315720, 1315721, 1315722, 1315723, 1315724, 1315725, 1315726, 1315727, 1315728, 1315729, 1315730, 1315731, 1315732, 1315733, 1315734, 1315735, 1315736, 1315737, 1315738, 1315739, 1315740, 1315746, 1315748, 1315749, 1315750, 1315752, 1315753.